Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2017, 9:56 AM CDT for Saint Tammany Parish, Louisiana; Hancock County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2017, 9:56 AM CDT (14:56 UTC)
- Expired
- Mar 30, 2017, 10:30 AM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Saint Tammany Parish, LA, Hancock County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 10:00 AM CDT | TSTM WND DMG | 3 E Slidell, LA | SEVERAL TREES AND LARGE LIMBS DOWN IN INDIAN VILLIAGE SUBDIVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.9 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.9
The text
As transmitted.
327
WUUS54 KLIX 301456
SVRLIX
LAC103-MSC045-301530-
/O.NEW.KLIX.SV.W.0046.170330T1456Z-170330T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
956 AM CDT THU MAR 30 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Tammany Parish in southeastern Louisiana...
Southwestern Hancock County in southern Mississippi...
* Until 1030 AM CDT
* At 955 AM CDT, a severe thunderstorm was located over Slidell,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Slidell, Pearl River, Pearlington and Stennis Space Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3046 8966 3027 8948 3017 8968 3017 8969
3015 8971 3016 8973 3017 8974 3015 8975
3028 8988 3046 8970
TIME...MOT...LOC 1455Z 230DEG 8KT 3026 8975
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
916
WWUS54 KLIX 301508
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1008 AM CDT THU MAR 30 2017
LAC103-MSC045-301530-
/O.CON.KLIX.SV.W.0046.000000T0000Z-170330T1530Z/
St. Tammany LA-Hancock MS-
1008 AM CDT THU MAR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN HANCOCK COUNTIES...
At 1008 AM CDT, a severe thunderstorm was located over Pearlington,
or 9 miles east of Slidell, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Slidell, Pearl River, Pearlington and Stennis Space Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3046 8966 3027 8948 3017 8968 3017 8969
3015 8971 3016 8973 3017 8974 3015 8975
3028 8988 3046 8970
TIME...MOT...LOC 1508Z 249DEG 16KT 3028 8962
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$688
WWUS54 KLIX 301529
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1029 AM CDT THU MAR 30 2017
LAC103-MSC045-301539-
/O.EXP.KLIX.SV.W.0046.000000T0000Z-170330T1530Z/
St. Tammany LA-Hancock MS-
1029 AM CDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. TAMMANY
PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK COUNTIES
WILL EXPIRE AT 1030 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3046 8966 3027 8948 3017 8968 3017 8969
3015 8971 3016 8973 3017 8974 3015 8975
3028 8988 3046 8970
TIME...MOT...LOC 1529Z 230DEG 8KT 3031 8958
$$
mjhWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:47 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 30, 9:47 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
947 AM CDT Thu Mar 30 2017
.SOUNDING DISCUSSION...
No problems with the flight this morning despite approaching
weather from the west prior to launch. A pretty unstable looking
sounding indicative of impending weather. Capping layer from
previous profiles have eroded with just a slight nose indicated at
744 mb/8800ft, then a fairly steep lapse rate above. Low level
moisture has deepened to just below the 8800 ft cap, a dry layer
to baout 500 mb, then saturated above. The cloudscape at launch
was a chaotic sky with decks at multiple and varied levels,
inclusive of some TCU and AC. Winds in the sounding were SSW to SW
15 to 55 kt surface to 31kft, then more SW to W 45 to 105 kt above
into the stratosphere. Peak wind was found at 38kft, 254/106 kt,
just below the tropopause, which was located at 136 mb with a
temperature of -62.6C - a secondary tropopause was indicated at 78
mb with at temperature of -71.7C and should be close to the
coldest cloud tops seen on satellite imagery today.
A forecast max temp lift is pretty close to most unstable lift at
342K yields a CAPE of about 2400 J/kg. The CHAP output showed
primarily a rain threat and waterspout potential with a Ricks
Indexs of 97. Rainfall potential was computed at 4.70", and given
the slow moving nature of the convection and some echo-training,
this seems attainable in some areas this morning. A -14C 500 mb
temperature is pretty cold and supportive of hail generation but a
wet bulb zero over 10kft makes reaching the ground with any
significant size somewhat difficult.
Finally, the balloon terminated at 7.17 mb some 20.6 miles up over
the Desoto National Forest near Old Highway 26 (Broome School
Road) in northwestern Jackson Co. MS. 24/RR
&&
.PREV DISCUSSION... /issued 410 AM CDT Thu Mar 30 2017/
SHORT TERM...
A WIDE SWATH OF SHOWERS AND THUNDERSTORMS IS SLOWLY PROGRESSING
EAST ACROSS THE CWA BEHIND A PRE-FRONTAL TROUGH. SATELLITE IMAGERY
SHOWS THAT THE MID/UPPER LEVEL CENTERED AROUND KS/NE HAS GONE
THROUGH A STALLING PATTERN AS IT WRAPS INTO ITSELF. THIS HAS
CAUSED THE EASTWARD MOVEMENT OF RAIN OVER THE REGION TO SLOW
DRAMATICALLY OVER THE LAST SEVERAL HOURS. IT APPEARS THAT THIS
TROUGH IS STARTING TO MOVE EAST AGAIN WHICH SHOULD BRING THE BULK
OF THE RAIN EASTWARD AS WELL. THE GENERAL INTENSITY TREND OF
CONVECTION HAS BEEN SLOWLY DECREASING AS STORMS HAVE MOVED FURTHER
EAST OF STRONGEST VORTICITY ADVECTION AND LOW LEVEL CONVERGENCE
HAS Weaken DUE TO SFC WINDS VEERING AND DECREASING. THAT
COMBINATION WILL KEEP THE SEVERE THREAT TO A MINIMUM BUT STILL
ALLOW FOR THE OCCASIONAL THREAT OF LOCALLY HEAVY RAINFALL, MAINLY
DUE TO TRAINING AT TIMES.
MOVING THROUGH THE DAY, THE BAND OF RAIN WILL MOVE FROM WEST TO EAST
BEFORE EXITING THE CWA BETWEEN SUNSET AND MIDNIGHT. A SUBTROPICAL
JET MOVING ACROSS THE CENTRAL AND NORTHERN GULF OF MEXICO WILL
ENHANCE CONVECTION ALONG THE COAST MORESO THAN THE JET AT THE BASE
OF THE TROUGH WILL ON INLAND STORMS. THIS SHOULD RESULT IN STRONGER
STORMS ALONG THE LA COAST. BOTH MEDIUM RANGE MODELS AND MESO SCALE
MODELS DEPICT SOME VERSION OF THIS. THAT TRANSITION (FROM THE
CURRENT STRONGER INLAND STORMS) SHOULD START TO TAKE PLACE MID
MORNING OR SO. WIDESPREAD ACTIVITY WILL LIMIT WARMING TODAY, SO
HAVE KEPT HIGHS TO MID/UPPER 70S.
LONG TERM...
FRIDAY AND SATURDAY WILL BE DRY AND WARM AS TROUGH MOVES EAST AND
UPPER RIDGING BUILDS IN OVER THE AREA. AS TEMPS OF LATE HAVE BEEN
WELL ABOVE NORMAL, DECIDED TO GO ABOVE GUIDANCE IN MOST LOCATIONS
WITH HIGHS IN THE MID TO ALMOST UPPER 80S BY SATURDAY.
AN UPPER LEVEL LOW DIVING OUT OF THE PACIFIC NW TODAY WILL BE MOVING
INTO THE DESERT REGION OF THE US THROUGH SATURDAY EVENING. MODELS
SHOW THE LOW ROTATING BACK NE Across NORTHERN LA AND AR ON
MONDAY. TIMING DIFFERENCES BETWEEN ECMWF AND GFS HAS DECREASED AS
THE ECMWF Speed UP SLIGHTLY. THE CLOSE PROXIMITY OF THE UPPER LOW
WILL SET THE STAGE FOR STRONG KINEMATIC FORCING FROM THE SURFACE
TO THE UPPER LEVELS. MODEL SOUNDINGS SHOW A VERY SATURATED COLUMN,
WHICH COMBINED WITH STRONG INSTABILITY, WILL Likely LEAD TO A
HEAVY RAINFALL POTENTIAL.
TIDE LEVELS LOOK TO BE AN ISSUE AS WELL WITH THE WEEKEND SYSTEM AS
DEEP FETCH STRONG WINDS BRING WATER LEVELS HIGHER INTO THE WEEKEND
ALONG WITH SPRING TIDE FLUCTUATIONS WITHIN THE SAME TIME FRAME.
A RETURN TO WARM TEMPS AND NO RAINFALL WILL RETURN MONDAY AND
PERSIST THROUGH MIDDLE OF THE WEEK.
MEFFER &&
AVIATION...
TSRA AND LOW CEILINGS ASSOCIATED WITH THIS WILL REMAIN THROUGH MUCH
OF TODAY. THE LINE OF SH/TS IS MOVING VERY SLOWLY WHICH WILL CAUSE
PREVAILING IFR CONDITIONS TO TAKE UP A GOOD BIT OF TIME IN THE TAF
PACK. CLEARING IS EXPECTED AS THE LINE EXITS THE AREA AFTER DARK FOR
MOST IF NOT ALL SITES.
MARINE...
NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY
THROUGH THE NORTHERN GULF THROUGHOUT THE DAY TODAY AND EXIT THE
COASTAL WATERS TONIGHT. EXPECTED PRESSURE GRADIENT WILL ONLY SUPPORT
WIND SPEEDS TODAY OF 15-20KT. BUT WITH THE SLOW MOVING CONVECTIVE
ELEMENT, WINDS WILL BE CAPABLE OF STAYING ELEVATED TO 20-25+KT FOR
SEVERAL HOURS TODAY INTO THIS EVENING. FOR THIS REASONING, DECISION
HAS BEEN MADE TO ISSUE A SMALL CRAFT ADVISORY DURING THIS TIME FRAME
FOR WATERS MOST AFFECTED. NW WINDS WILL MOVE IN BEHIND THE FRONT AND
SHOULD BE ABLE TO STAY IN THE 15-20KT RANGE THROUGH TONIGHT. THE
GRADIENT COLLAPSES FRIDAY CAUSING WINDS TO RELAX AND BECOME SOMEWHAT
VARIABLE. RETURN FLOW WILL BE QUICK TO START BACK BY FRIDAY NIGHT
INTO SATURDAY AND SHOULD BE A LOT LIKE THE SYSTEM THAT WE HAVE JUST
EXPERIENCED WITH STRONG SE WINDS SATURDAY THROUGH SUNDAY NIGHT
POSSIBLY REACHING UP TO TOP END ADVISORY OR EVEN RIGHT AT GALE
CONDITIONS BY SUNDAY NIGHT. MORE STRONG TO SEVERE THUNDERSTORMS
SHOULD ACCOMPANY THIS FRONT AS WELL. THE COLD FRONT SHOULD EXIT THE
COASTAL WATERS BY LATE MONDAY BRINGING MODERATE TO STRONG WESTERLY
WINDS IN ITS WAKE. CONDITIONS SHOULD IMPROVE QUITE A BIT BY
TUESDAY AND REMAIN THAT WAY THROUGH THE END OF THE CURRENT
FORECAST TIME FRAME.
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING SEVERE WEATHER POTENTIAL TODAY
DECISION SUPPORT SERVICE (DSS) CODE LEGEND:
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK OF SEVERE WEATHER;
NEARBY TROPICAL EVENTS, HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK OF SEVERE WEATHER; DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 54 84 56 / 60 20 0 0
BTR 78 55 86 58 / 70 10 0 0
ASD 76 55 82 57 / 80 30 0 0
MSY 78 61 84 64 / 80 20 0 0
GPT 75 57 77 59 / 80 60 0 0
PQL 77 53 81 55 / 80 60 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 PM this afternoon to 7 PM CDT this
evening for GMZ532-536-538-552-555-557-572.
Small Craft Advisory from 1 PM this afternoon to 1 AM CDT Friday
for GMZ575-577.
MS...None.
GM...Small Craft Advisory from 1 PM this afternoon to 7 PM CDT this
evening for GMZ536-538-552-555-557-572.
Small Craft Advisory from 1 PM this afternoon to 1 AM CDT Friday
for GMZ577.
&&Hazardous weather outlook, Mar 30, 5:01 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 501 AM CDT Thu Mar 30 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-302215- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 501 AM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A slight risk of severe thunderstorms remains over the area today. The strongest activity should be located along and south of a line from Picayune Mississippi to Gonzalez Louisiana. This risk will be alleviated as the back side of the line of thunderstorms moves through. A line of thunderstorms will move very slowly eastward today causing training of heavy rain for the same locations. This could lead to flooding of low lying and poor drainage areas. A small craft advisory for a large portion of the coastal waters will start at 1 pm today and end offshore by midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong southeast winds are expected to begin affecting the coastal waters as well as inland areas Saturday with the strongest wind speeds expected Sunday. This may lead to wind advisories for some land areas and small craft advisories or gale conditions for marine areas. Minor coastal flooding will be possible Saturday and Sunday. Tides are expected to rise to 1 to 2 feet above normal during the same time as spring tides. Areas normally prone to minor coastal flooding should observe the highest water conditions during times of high tide which will occur around and after noon each day. Strong and severe thunderstorms are expected again Sunday into Monday morning. All modes of severity are expected with this system. Areas of heavy rainfall may be associated with this system as well leading to the possibility of localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible Sunday into early Monday.
In the hours before
Special weather statement, Mar 30, 4:39 AM CDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
439 AM CDT THU MAR 30 2017
LAZ039-MSZ071-301015-
Washington-Walthall-
439 AM CDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WALTHALL COUNTIES...
At 439 AM CDT, a strong thunderstorm was located near Dexter, or 9
miles west of Sandy Hook, moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Dexter and Angie.
LAT...LON 3113 9000 3113 8994 3111 8994 3111 8993
3107 8992 3107 8983 3100 8983 3100 8973
3099 8973 3095 8976 3092 8976 3092 9017
3114 9011 3115 9001
TIME...MOT...LOC 0939Z 265DEG 31KT 3103 8997
CABSpecial weather statement, Mar 30, 5:04 AM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
504 AM CDT THU MAR 30 2017
LAZ039-301030-
Washington-
504 AM CDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON PARISH...
At 504 AM CDT, a strong thunderstorm was located near Enon, or 7
miles west of Bogalusa, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bogalusa, Varnado, Enon and Angie.
LAT...LON 3082 8979 3082 8980 3080 8981 3079 8980
3079 8982 3078 8983 3074 8983 3073 8984
3072 8983 3071 8985 3070 8984 3067 8985
3069 9015 3070 9015 3086 9010 3100 8973
TIME...MOT...LOC 1004Z 241DEG 35KT 3079 8999
CABSpecial weather statement, Mar 30, 5:30 AM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
530 AM CDT THU MAR 30 2017
MSZ077-301115-
Pearl River-
530 AM CDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PEARL RIVER COUNTY...
At 529 AM CDT, a strong thunderstorm was located near Varnado, or 10
miles northeast of Bogalusa, moving east at 50 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Poplarville and Crossroads.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3100 8948 3098 8947 3098 8943 3101 8942
3101 8935 3100 8934 3082 8934 3075 8982
3082 8980 3082 8978 3085 8979 3086 8977
3090 8977 3092 8974 3095 8976 3097 8973
3100 8973 3100 8955 3102 8955 3101 8950
TIME...MOT...LOC 1029Z 249DEG 42KT 3087 8972Special weather statement, Mar 30, 7:51 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
751 AM CDT THU MAR 30 2017
LAZ056-059-065-301345-
Upper Terrebonne-Assumption-Upper Lafourche-
751 AM CDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TERREBONNE...
NORTHWESTERN LAFOURCHE AND SOUTHEASTERN ASSUMPTION PARISHES...
At 751 AM CDT, a strong thunderstorm was located near Labadieville,
or 10 miles west of Thibodaux, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Thibodaux, Schriever, Gray, Chackbay, Labadieville, Supreme, South
Vacherie and Raceland.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2982 9109 2991 9074 2991 9072 2990 9072
2990 9071 2966 9066 2965 9105
TIME...MOT...LOC 1251Z 260DEG 20KT 2975 9099Special weather statement, Mar 30, 8:14 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
814 AM CDT THU MAR 30 2017
LAZ056>060-301400-
St. Charles-Assumption-St. John The Baptist-St. James-Upper
Lafourche-
814 AM CDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...SOUTHEASTERN ST. JAMES...NORTHWESTERN ST. CHARLES...
NORTHWESTERN LAFOURCHE AND EASTERN ASSUMPTION PARISHES...
At 813 AM CDT, a strong thunderstorm was located over Chackbay, or
near Thibodaux, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Thibodaux, Reserve, Hahnville, Laplace, Killona, Paradis, Montz,
Edgard, South Vacherie, North Vacherie, Boutte, Wallace, Chackbay,
Taft, Garyville, Schriever, Luling, Des Allemands and Bayou Gauche.
LAT...LON 3013 9050 2988 9037 2975 9080 2977 9080
2978 9083 2977 9083 2976 9084 2975 9084
2975 9085 2991 9094
TIME...MOT...LOC 1313Z 245DEG 22KT 2986 9082Special weather statement, Mar 30, 8:55 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
855 AM CDT THU MAR 30 2017
LAZ040-059>062-064-066-067-301430-
Lower Terrebonne-Orleans-St. Charles-Upper St. Bernard-Lower
Lafourche-Upper Lafourche-St. Tammany-Upper Jefferson-
855 AM CDT THU MAR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST.
BERNARD...ST. CHARLES...WESTERN ORLEANS...SOUTHERN ST. TAMMANY...EAST
CENTRAL TERREBONNE...CENTRAL LAFOURCHE AND NORTHWESTERN JEFFERSON
PARISHES...
At 854 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Madisonville to 6 miles northwest of
Dulac. Movement was east at 25 mph.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
In addition, winds in excess of 30 mph are possible with these
storms.
Locations impacted include...
New Orleans, Slidell, Chalmette, Cut Off, Galliano, Avondale, Larose,
Metairie, Marrero, Harvey, East New Orleans, Timberlane, Belle
Chasse, Hahnville, Jefferson, Gretna, Harahan, Westwego, Lockport and
Pearl River.
LAT...LON 2939 9076 2955 9066 2956 9057 2960 9063
3005 9034 3002 9015 3004 9001 3015 8987
3014 8988 3014 8987 3022 8982 3025 8987
3026 8998 3030 8999 3036 9008 3037 9013
3043 8968 3039 8968 2932 9036
TIME...MOT...LOC 1354Z 270DEG 22KT 3032 9020 2945 9074The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:13 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 32 min |
| Mar 29, 11:05 PM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 115 min |
| Mar 29, 11:14 PM CDT | Special Weather Statement | LIX | West Feliciana | 31 min |
| Mar 30, 1:06 AM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 3 hr |
| Mar 30, 3:53 AM CDT | Small Craft Advisory | LIX | 16 hr | |
| Mar 30, 5:04 AM CDT | Special Weather Statement | LIX | Washington | 26 min |
| Mar 30, 7:51 AM CDT | Special Weather Statement | LIX | Assumption | 54 min |
| Mar 30, 8:14 AM CDT | Special Weather Statement | LIX | Saint James | 46 min |
| Mar 30, 8:37 AM CDT | Special Marine Warning | LIX | 23 min | |
| Mar 30, 8:55 AM CDT | Special Weather Statement | LIX | Lafourche, Orleans, Saint Charles | 35 min |
| Mar 30, 8:58 AM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 30, 8:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 30, 9:34 AM CDT | Areal Flood Advisory | LIX | Orleans | 116 min |
| Mar 30, 9:49 AM CDT | Special Marine Warning | LIX | 41 min | |
| Mar 30, 10:04 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 116 min |
| Mar 30, 10:25 AM CDT | Special Weather Statement | LIX | Jefferson | 35 min |
| Mar 30, 10:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Mar 30, 10:39 AM CDT | Special Marine Warning | LIX | 36 min | |
| Mar 30, 11:17 AM CDT | Special Marine Warning | LIX | 28 min | |
| Mar 30, 11:36 AM CDT | Special Marine Warning | LIX | 39 min | |
| Mar 30, 11:58 AM CDT | Special Marine Warning | LIX | 32 min | |
| Mar 30, 12:07 PM CDT | Special Marine Warning | LIX | 23 min | |
| Mar 30, 12:23 PM CDT | Special Marine Warning | LIX | 97 min | |
| Mar 30, 12:32 PM CDT | Special Marine Warning | LIX | 28 min | |
| Mar 30, 12:35 PM CDT | Special Marine Warning | LIX | 25 min | |
| Mar 30, 1:07 PM CDT | Special Marine Warning | LIX | 23 min | |
| Mar 30, 1:42 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 29, 10:19 PM CDT | Special Weather Statement | LIX | Wilkinson | 41 min |
| Mar 29, 11:51 PM CDT | Special Weather Statement | LIX | Amite | 39 min |
| Mar 30, 4:39 AM CDT | Special Weather Statement | LIX | Walthall | 36 min |
| Mar 30, 5:30 AM CDT | Special Weather Statement | LIX | Pearl River | 45 min |
| Mar 30, 10:13 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 32 min |
| Mar 30, 10:32 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 43 min |
| Mar 30, 10:46 AM CDT | Special Weather Statement | LIX | Harrison | 29 min |
| Mar 30, 10:52 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 12 min |
| Mar 30, 11:21 AM CDT | Special Weather Statement | LIX | Harrison | 39 min |
| Mar 30, 11:42 AM CDT | Tornado Warning | LIX | Harrison, Jackson | 33 min |
| Mar 30, 11:55 AM CDT | Tornado Warning | LIX | Jackson | 35 min |
| Mar 30, 12:26 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.